DHE Infusions

Yesterday I had DHE infusions at Johns Hopkins. It was ROUGH to say the least.

CYMERA_20151124_115821
Less than thrilled I spent 3.5 hours like this.

The protocol went like this: Saline solution, Solumedrol (steroid), Reglan (anti-nausea), Benadryl, Magnesium, DHE 2x, Depacon (seizure medicine), and a shot of Thorazine (antipsychotic). The first couple medicines gave me such anxiety, and restlessness, I thought I was going to have a panic attack! It was such a weird feeling because it was mostly in my legs. Like my legs had anxiety? I couldn’t let them sit still for more than a few seconds because they just HAD to move. I felt like something terrible would happen if I didn’t move my legs. That alone, almost made me lose my mind.

The rest of the infusion went fine, it took about 3 hours. No other weird side effects, but no pain relief either. The Thorazine shot HURT though. It burned like hell going in, and now my arm is sore.

I was very impressed by the lady who set up my IV! Most people can never find a good vein in my left arm, but she was able to on the first try! And I barely have a bruise.

IMAG3217
Barely a bruise!

After the infusions I was very sleepy. I felt almost like I was sleepwalking; tripping over things and running into the wall. It was a little like being drunk. And every time I stood up, instead of getting dizzy and tunnel-vision like I was about to pass out (which is now normal for me), I felt this wave of warmth inside my head. It would come from the sides of my vision, usually where my tunnel vision would start, but it just felt warm. It was the oddest feeling.

I had a good day until about 1pm today. I am not sure if that is from the DHE or normal for me. I’m not sure if I would do the infusion again, that anxiety part in the beginning was horrible and it was making me cry. Still waiting on JH to get back to me on more Botox treatments, and the Wilmer Eye Center to call me about my blind spots.

 

Advertisements

10 thoughts on “DHE Infusions

  1. The DHE causes vasoconstrictions.. The legs were always the worst for my son.. They usually encourage moving… But combined with Thorazine.. THat would keep you beridden and explain the woozie feeling.. Hope it works for you.

    Like

    1. Ok I am glad that it just wasn’t some weird reaction that I had and it’s sort of normal. That anxiety/restlessness was THE WORST and would be the main reason I wouldn’t want to do a full 3 day infusion.

      Like

      1. My sons DHE infusion is 5 days. He seems to have adjusted to the leg pain. Day two Spurs a knock down drag out migraine for him now. Probably why they pair yours with Thorazine. So interesting to hear all the treatments.

        Like

    1. Good luck!! It’s rough, I won’t lie, but if it works hopefully it will be worth it! Try to sleep if you can, I had a nurse keep coming in to wake me up like constantly. I wish you the best!

      Like

      1. Sorry it took so long to report. I was in hospital for something and needed time to recoul from that. I actually had some success. I didn’t take the shot though. After ur warning about the pain, I figured I would skip that part. It seemed to be doing OK on its own. But overall it took a day to reach its potential, but it broke through.

        Like

      2. I am glad you had at least some success with it! It might take some time like that, but that is so great that it broke through. Best Wishes 🙂

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s